May 15, 2010 - 7:22 pm
My mother was diagnosed with stomach cancer the first week of March 2010. It is Stage IV, and since the 2nd week of March she has been in an intense radiation therapy with chemo to supplement.
I work constantly so I have not had a chance to speak to her oncologist. My dad is the one taking care of her right now. The chemo and radiation made her lose all her hair, her appetite, her taste buds, her energy. She is always nauseous and throws up every time she eats. She has since lost 30 pounds. At 5 feet tall, she is now 94 lbs. I have no idea what we can do to help the vomiting. If she cannot eat, she cannot stay "healthy" enough to go through the chemo session.
She is already on so many medication... but I don't think the meds for nausea is helping her. In fact, every time she takes any meds, it makes her throw up more. At this point, if she is awake, she throws up every 2 to 3 hours. Someone recommended Marinol, and I read that 0.5 to 1 gram of ginger supplements a day helps with the vomiting. Other than that, I have not come across too much useful information. Many of the websites boast trivial things such as "eat small meals", "eat what appeals to you", "drink liquids". Since my mother is in such an intense chemo/radiation regime, these will not help.
Does anyone have anything to share about the nausea/vomiting as a side effect of chemo and radiation?